Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 9, 2019, 5:45 AM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 5:45 AM CDT (10:45 UTC)
- Expired
- May 9, 2019, 6:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Natchitoches Parish, LA, Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 40 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982
WFUS54 KSHV 091045
TORSHV
LAC069-085-091130-
/O.NEW.KSHV.TO.W.0053.190509T1045Z-190509T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
545 AM CDT Thu May 9 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
South central Natchitoches Parish in northwestern Louisiana...
East central Sabine Parish in northwestern Louisiana...
* Until 630 AM CDT.
* At 545 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Kurthwood, or 13 miles northeast
of Anacoco, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Natchitoches and east central Sabine Parishes,
including the following locations... Bellwood, Kisatchie and
Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3150 9329 3167 9298 3141 9295 3136 9328
3137 9329
TIME...MOT...LOC 1045Z 243DEG 23KT 3143 9325
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
241 follow-up statement
715
WWUS54 KSHV 091113
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
613 AM CDT Thu May 9 2019
LAC085-091122-
/O.CAN.KSHV.TO.W.0053.000000T0000Z-190509T1130Z/
Sabine LA-
613 AM CDT Thu May 9 2019
...THE TORNADO WARNING FOR EAST CENTRAL SABINE PARISH IS CANCELLED...
The tornadic thunderstorm which prompted the warning moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3156 9318 3167 9298 3141 9295 3138 9317
3148 9316
TIME...MOT...LOC 1112Z 243DEG 23KT 3151 9307
$$
LAC069-091130-
/O.CON.KSHV.TO.W.0053.000000T0000Z-190509T1130Z/
Natchitoches LA-
613 AM CDT Thu May 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR SOUTH
CENTRAL NATCHITOCHES PARISH...
At 612 AM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles north of Hutton, or 17 miles south of
Natchitoches, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated broad rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bellwood and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3156 9318 3167 9298 3141 9295 3138 9317
3148 9316
TIME...MOT...LOC 1112Z 243DEG 23KT 3151 9307
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 4:41 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 9, 4:41 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
441 AM CDT Thu May 9 2019
.SHORT TERM.../Today through Friday/
Moderate to heavy downpours continue across extreme East Texas
into portions of Northwest Louisiana and South Central Arkansas
early this morning. While this convection will continue to push
north and east, have decided to extend the current FFA through
Noon for portions of North Central Louisiana and South Central
Arkansas and expand this watch further south to encompass the
excessive heavy rainfall currently falling across West Central
Louisiana expected to move into our extreme southeast zones closer
to sunrise. Likewise, counties and parishes that were in the FFA
through 7 am to the west and northwest of the current convection
has been cancelled with this forecast package.
While we trimmed pops back to slight chance north to chance
variety to our south for this afternoon, will need to watch for
the possibility of strong to severe thunderstorms late today/this
evening, especially across our southern and eastern half as a
cold front moves into our region from the north and west. Strong
to severe thunderstorms will be possible along and ahead of this
cold front with large hail and damaging wind gusts the main
threats but storm coverage does not appear to be significant
enough to warrant an extension to the Flash Flood Watch beyond
noon today.
All that changes late tonight into Friday however as the cold
front is expected to stall across our southeast zones during the
day with a persistent low level jet continuing to pump low level
moisture into the region and a fairly significant disturbance
moving east northeastward out of SE TX into our southern and
eastern zones during the day. For this reason, have posted another
Flash Flood Watch roughly along and south of a line from
Mineola...Gilmer and Jefferson Texas to Magnolia and El Dorado
Arkansas which includes all of Northern Louisiana as well, making
it valid from 7 AM Friday through 7 PM Saturday. Additional
rainfall amounts of 2 to 4 inches will be possible across this
area with isolated higher amounts.
Thanks for the coordination efforts this morning
WPC/HGX/FWD/LZK/JAN and LCH.
13
.LONG TERM.../Friday night through Wednesday night/
The surface cold front will be just to the South of the cwa Friday
evening with decent NE sfc winds slacking and veering to ENE toward
daybreak. The 850mb boundary remains inverted off the Gulf and
draped across NW LA into Saturday with most of the heaviest activity
funneling in along and especially South of the boundary. The super
moist SW flow aloft will continue to usher in copious amount of
moisture producing pockets of heavy rainfall for us during much of
Saturday. The WPC excessive rainfall outlook for day 3 is Moderate
risk for deep E TX into NW LA and the new FFA covers this through
the day. Finally, this inverted trough extending inland over our
area will ease off the East just enough as the long awaited surface
High pressure noses from the North late in the weekend.
As the sfc high builds Southeastward, the accompanying base of the
deepening Northern trough over the nation,s mid section and MS river
valley which will keep us dry for a couple of days and perhaps more.
The models differ slightly, but the next cut off low in the Southern
stream has a tough time under a big ridge over the NW U.S. and the
low fills and weakens. The moist SW flow aloft may be more to our
South next time with a bit more of a drier zonal flow aloft. The GFS
and Euro vary on QPF signal and really we never look to heavy
anyway, but we'll see subsequent runs and hope for this drier
scenario. Certainly much better news for the swollen rivers systems
cresting from short term rainfall for us during next week.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 63 70 63 / 60 50 70 60
MLU 83 66 73 64 / 70 60 80 60
DEQ 79 53 67 57 / 20 20 30 70
TXK 81 58 66 59 / 20 30 50 70
ELD 82 61 67 60 / 60 40 60 60
TYR 79 57 67 61 / 20 40 70 70
GGG 80 59 68 61 / 20 40 70 70
LFK 82 66 73 65 / 60 80 80 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from Friday morning through Saturday evening
for ARZ072-073.
Flash Flood Watch until noon CDT today for ARZ072-073.
LA...Flash Flood Watch from Friday morning through Saturday evening
for LAZ001>006-010>014-017>022.
Flash Flood Watch until noon CDT today for LAZ003>006-011>014-
018>022.
OK...None.
TX...Flash Flood Watch from Friday morning through Saturday evening
for TXZ124>126-136>138-149>153-165>167.
&&
13/24Hazardous weather outlook, May 8, 7:33 PM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 733 PM CDT Wed May 8 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-091100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby- 733 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A Flash Flood Watch is in effect until 7 AM CDT Thursday morning. Strong to severe thunderstorms will remain possible through the overnight hours. These storms may produce damaging winds, large hail, isolated tornadoes, and flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will continue through Thursday as a cold front moves across the area, and a few storms could be severe. A brief reprieve from heavy rainfall will come late Thursday, but heavy rainfall will return Friday through Sunday. Flash flooding will be possible during this timeframe, and additional Flash Flood Watches will likely be needed. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed tonight through midday Thursday. LAZ017>022-TXZ165>167-091100- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina- San Augustine- 733 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Tonight... Strong to severe thunderstorms will remain possible through the overnight hours. These storms may produce damaging winds, large hail, isolated tornadoes, and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms will continue through Thursday as a cold front moves across the area, and a few storms could be severe. A brief reprieve from heavy rainfall will come late Thursday, but heavy rainfall will return Friday through Sunday. Flash flooding will be possible during this timeframe, and additional Flash Flood Watches will likely be needed. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed tonight through midday Thursday. 09
In the hours before
Special weather statement, May 9, 4:52 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
452 AM CDT Thu May 9 2019
LAZ017-TXZ167-091030-
Sabine LA-Sabine TX-
452 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SABINE PARISH IN
NORTHWESTERN LOUISIANA AND SABINE COUNTIES UNTIL 530 AM CDT...
At 452 AM CDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 8 miles north of Jasper, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Milam, Hemphill, Pineland, McElroy, Fairmount, Yellowpine and
Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Toledo Bend Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3114 9404 3120 9404 3153 9375 3129 9343
3128 9344 3128 9353 3124 9356 3123 9354
3122 9355 3120 9355 3117 9358 3118 9363
3117 9364 3116 9391 3114 9403
TIME...MOT...LOC 0952Z 247DEG 31KT 3104 9396
07Local storm report, May 9, 5:06 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM FLASH FLOOD 6 SW GREENWOOD 32.37N 94.04W
05/09/2019 CADDO LA BROADCAST MEDIA
LIVE NEWS REPORTS SHOW FLOODED STREETS AND
PARKING LOTS IN BETHANY.
&&
ABDLocal storm report, May 9, 5:12 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD 1 NE SCOTTSVILLE 32.54N 94.23W
05/09/2019 HARRISON TX LAW ENFORCEMENT
LAW ENFORCEMENT IS REPORTING NUMEROUS CALLS
COMING IN REGARDING FLASH FLOODING NEARLY
COUNTY WIDE.
&&
ABDLocal storm report, May 9, 5:13 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 5 N BOSSIER CITY 32.59N 93.73W
05/09/2019 BOSSIER LA NWS EMPLOYEE
WATER OVER ROADWAYS IN THE COLONY
SUBDIVISION.
&&
MDVLocal storm report, May 9, 5:22 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM FLASH FLOOD 10 SSW WASKOM 32.34N 94.11W
05/09/2019 PANOLA TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS NEARLY EVERY COUNTY
ROAD ALONG 79N FROM DE BERRY TO BETHANY IS
FLOODED. FLOODING ALSO INCLUDES PORTIONS OF
30 TO 9, AND MANY OTHER COUNTY ROADS IN THAT
AREA.
&&
ABDLocal storm report, May 9, 5:36 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 AM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM FLASH FLOOD 6 NNE EASTWOOD 32.64N 93.51W
05/09/2019 BOSSIER LA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS VARIOUS FLOODED
ROADWAYS FROM BELLEVUE, DOWN TO HAUGHTON.
ALSO REPORTS SCATTERED CALLS FROM ACROSS THE
PARISH REGARDING FLOODED ROADWAYS.
&&
ABDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:02 PM CDT | Flash Flood Warning | SHV | Grant, LaSalle | 3 hr |
| May 8, 11:49 PM CDT | Areal Flood Advisory | SHV | Caddo | 3 hr |
| May 8, 11:59 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 5 hr |
| May 9, 12:03 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, Claiborne, Webster | 5 hr |
| May 9, 12:29 AM CDT | Special Weather Statement | SHV | Bossier, Caddo | 61 min |
| May 9, 1:13 AM CDT | Areal Flood Advisory | SHV | Jackson, Ouachita | 2 hr |
| May 9, 3:08 AM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| May 9, 3:28 AM CDT | Areal Flood Advisory | SHV | Sabine | 2 hr |
| May 9, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 66 min |
| May 9, 4:18 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Sabine | 117 min |
| May 9, 4:28 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 63 hr |
| May 9, 4:34 AM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Red River, Sabine, Winn | 4 hr |
| May 9, 4:42 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Natchitoches, Red River, Winn | 63 min |
| May 9, 5:19 AM CDT | Tornado Warning | SHV | Sabine | 26 min |
| May 9, 5:48 AM CDT | Special Weather Statement | SHV | Caldwell | 42 min |
| May 9, 6:26 AM CDT | Tornado Warning | SHV | Natchitoches | 29 min |
| May 9, 7:00 AM CDT | Special Weather Statement | SHV | Grant, LaSalle | 60 min |
| May 9, 10:09 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 13 days |
| May 9, 10:50 AM CDT | River Flood Warning | SHV | Claiborne, Lincoln, Union | 47 hr |
| May 9, 11:55 AM CDT | River Flood Warning | SHV | Caddo | 4 days |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.